Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 76, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 14, 2012, 8:40 AM EST. It took effect at Dec 14, 2012, 1:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 8:40 AM EST (13:40 UTC)
- In effect from
- Dec 14, 2012, 1:00 PM EST
- Expired
- Dec 15, 2012, 5:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS71 KGYX 141340 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 840 AM EST FRI DEC 14 2012 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE... .WEST SOUTHWEST WINDS WILL INCREASE TODAY THEN SHIFT TO THE NORTHWEST LATE IN THE DAY AND CONTINUE TO BE GUSTY OVERNIGHT. ANZ150-152-154-150445- /O.NEW.KGYX.SC.Y.0076.121214T1800Z-121215T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 840 AM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
501 WHUS71 KGYX 141952 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 PM EST FRI DEC 14 2012 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE... .A COLD FRONT MOVES OUT TO SEA EARLY THIS EVENING AS GUSTY NORTHWEST WINDS OVERTAKE THE COASTAL WATERS THROUGH TONIGHT. WINDS LET UP SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS OUT OF CANADA. ANZ150-152-154-151000- /O.CON.KGYX.SC.Y.0076.000000T0000Z-121215T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 252 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 6:58 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 14, 6:58 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 658 AM EST FRI DEC 14 2012 .SYNOPSIS... WEAK LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC TODAY...DRAGGING A COLD FRONT ACROSS THE REGION...AND SETTING OFF A FEW SCATTERED RAIN OR SNOW SHOWERS IN THE MOUNTAINS. COLDER HIGH PRESSURE FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A CHANCE OF LIGHT SNOW LATE SUNDAY INTO SUNDAY NIGHT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME SNOW PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 655 AM...ONLY NOTABLE CHANGE IN THIS UPDATE WAS TO CLEAR OUT MID- HIGH CLOUDS ATTM AND TWEAK TEMPS BASED ON OBS. OTHERWISE...FORECAST THINKING UNCHANGED. PREVIOUSLY...WEAK LOW PRES WILL TRACK WELL TOUR N ACROSS QUEBEC TODAY...AND SEEING SOME MID-HIGH CLOUDS MOVING TROUGH ASSOCIATED WITH WAA ALOFT EARLY THIS MORNING. AS THE LOW PASSES BY TO THE N...SHOULD SEE A COLD FRONT MOVE THRU THE CWA AROUND MIDDAY...PRODUCING NOTHING MORE THAN SOME CLOUDS AHEAD OF IT. BEHIND THE FRONT...LOOK FOR UPSLOPE RA/SN SHOWERS IN THE MTNS DEVELOPING MID AFTERNOON INTO EARLY EVENING...WITH CLEARING IN THE DOWNSLOPE ON THE COASTAL PLAIN. TEMPS SHOULD WARM INTO THE LOW OT MID 40S IN THE DOWNSLOPE AREAS WITH MID TO UPPER 30S IN THE MTNS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... VERY DRY AIR SPILL IN BEHIND THE FRONT TONIGHT...AS HIGH PRES BUILDS IN FROM THE NW. THIS WILL DRY OUT ANY UPSLOPE SHSN DURING THE COURSE OF THIS EVE...AND ALLOW SKIES TO CLEAR OUT THERE OVERNIGHT. THERE LOOKS TO BE ENOUGH N-NW FLOW BEHIND THE SYSTEM TO PREVENT GOOD RAD COOLING TONIGHT...SO TEMPS LOOKS TO DROP INTO TEENS AND LOWER 20S. BUILDING 500MB RIDGE TO THE WEST ALLOWS SFC RIDGING TO BUILD SOMEWHAT DURING THE DAY SAT. THIS WILL ALLOW FOR A MAINLY SUNNY DAY...BUT WITH LIGHT WINDS THERE WILL BE LITTLE MIXING AND HIGHS LOOK TO STAY IN THE 20S AND 30S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ARCTIC HIGH PRES WILL SETTLE TO A POSITION N OF NRN NEW ENGLAND SAT NIGHT...WITH SFC RIDGE AXIS EXTENDING INTO WRN ME. THIS SHOULD HAVE SOME COLD AND DRY AIR IN PLACE ACROSS THE AREA...SETTING THE STAGE FOR A MORE WINTRY EXTENDED FORECAST. S/WV TROF LIFTING OUT OF THE MIDWEST WILL ATTEMPT TO RUN NEWD THRU THIS HIGH PRES...SUBSEQUENTLY WEAKENING. ALONG THE EWD EXTENDING WARM FNT...A SECONDARY LOW PRES WILL ATTEMPT TO FORM OFF THE SRN NEW ENGLAND COAST. BROAD SW FLOW ALOFT WILL SUPPORT SLOPED FLOW OVER THE COLD DOME. MODEL GUIDANCE GENERALLY AGREES ON SATURATION OCCURRING IN THE 18Z SUN TO 00Z MON TIME PERIOD ACROSS FAR SWRN NH. SN WILL OVERSPREAD THE CWFA FROM SW TO NE THRU THE EVENING. THE EVENTUAL STRENGTH AND POSITION OF THE SECONDARY WAVE OF LOW PRES WILL DETERMINE THE AMOUNT OF PCPN THROWN BACK TO THE NW. AT THE SAME TIME...SW FLOW ALOFT WILL INTRODUCE PTYPE PROBLEMS...ESPECIALLY FOR SRN ZONES...AS WARM AIR ALOFT STREAMS NWD. GIVEN THE STRENGTH AND POSITION OF THE SFC HIGH...HAVE FAVORED THE COOLER SIDE OF THINGS ATTM. THIS PLACES SNFL OVER MOST OF THE CWFA...WITH A RAIN MIX ALONG THE COAST AND SOME PL MIXING FOR THE SRN AND WRN MOST ZONES. IF MODEL GUIDANCE IS NEAR CORRECT WITH QPF AMOUNTS...MODERATE SN ACCUMS WILL BE PSBL FOR THE INTERIOR. FORECAST CONFIDENCE QUICKLY BECOMES MUCH LOWER INTO LATE MON. THE SENSIBLE WX FOR EARLY NEXT WEEK REVOLVES AROUND THREE PIECES OF ENERGY MOVING THRU THE DEEPENING EAST COAST TROF. HOW EACH MODEL HANDLES THE MERGING OF S/WV ENERGY IS PRODUCING A WIDE VARIETY OF SOLNS. THE 14/00Z ECMWF DEEPENS THE SECOND WAVE IN RAPID SUCCESSION BEHIND THE MON WAVE...WITH THE TRAILING S/WV NOT PHASING UNTIL WELL OUT TO SEA. THE RESULT IS COASTAL CYCLOGENSIS TUE...NOT WED AS PREVIOUSLY FORECAST BY NWP. CONVERSELY...THE 14/00Z GFS CONTINUES TO DELAY THE AMPLIFICATION OF THE SECOND WAVE UNTIL THE THIRD CATCHES UP. IN THIS INSTANCE A LARGE COASTAL LOW PRES CONTINUES TO HOLD OFF UNTIL WED. WITH THE LOW FORECAST CONFIDENCE...HAVE BLENDED HPC POP WITH PREVIOUS FORECAST TO MAINTAIN CONTINUITY. THE RESULT IS CHC POP FOR MOST OF THE MIDWEEK PERIOD...WITH SN INTERIOR AND MIX ALONG THE COAST. ATTM MUCH CAN CHANGE AND MUCH WILL DEPEND ON HOW THE FIRST WAVE OF LOW PRES PLAYS OUT SUN INTO MON. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SHORT TERM... MIGHT SEE A LITTLE FOG MAKE ITS WAY INTO KLEB OFF THE RIVER EARLY THIS AM...BUT OTHERWISE LOOK FOR VFR THRU SATURDAY. LONG TERM...VFR CONDS TO START THE PERIOD...BECOMING IFR LATE SUN AS SN OVERSPREADS THE AREA FROM SW TO NE. AREAS OF IFR MAY CONTINUE INTO TUE...DEPENDING ON EVOLUTION OF COASTAL LOW PRES. && .MARINE... SHORT TERM...COULD SEE N WINDS APPROACH SCA FOR A FEW HOURS THIS AFTERNOON OR EVE...BUT NO SCA ATTM. LONG TERM...SCA CONDS ARE LIKELY LATE SUN THRU MIDWEEK. GALES WILL BE PSBL IF COASTAL LOW PRES CAN DEVELOP TUE INTO WED. && .TIDES/COASTAL FLOODING... ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING...11.8 FT AT PORTLAND AT 1106 AM...QUIET WX OVER THE REGION WILL KEEP WINDS OFFSHORE AND SEAS ON THE LOWER SIDE. THIS SHOULD PREVENT ANY FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH ASTRONOMICAL TIDE OF 11.7 FT IS EXPECTED AROUND MIDDAY SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 14, 3:21 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 321 AM EST FRI DEC 14 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-150830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 321 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF ACCUMULATING SNOWFALL IS BECOMING INCREASINGLY LIKELY SUNDAY EVENING INTO MONDAY. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE. A COASTAL STORM IS EXPECTED TO DEVELOP TOWARDS THE MIDDLE OF NEXT WEEK IN THE MID ATLANTIC REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THERE IS A THREAT FOR A SIGNIFICANT WINTER WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-150830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 321 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:10 AM EST | Coastal Flood Statement | GYX | Cumberland, York | 10 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.